Home General discussion



The answer wasn’t clear

cranky_grannycranky_granny Penrith NSWMember Posts: 247
Well I’m off to see Oncologist on Thursday 
am i silly to ask. 
The answer to the proposed radiation was delivered to me by by the nurse coordinator that I wouldn’t be having radiation and a letter would be sent to my GP. None arrived at my visit with him this week so
the question 
is the sclerotic bone lesion in the  Sacrum metastasis 
or is it the result of the coccyx pain which is now easing with the anti inflammatory tablet. 
and the smaller lesion on the chest bone.
And
How long will i be on  tamoxifen do the side effects get less. Though i am getting less joint pain everywhere compared to the anastrol   ,  but the hot sweaty flushes the Headaches and disturbed sleep and always feeling like i want to punch someone out  Let alone the sudden feeling of dread that something is wrong. Feeling like I'm carrying lead weight all over. The tinnitus has trebled and the vision gets blurry 
there you go another load off. 
Now all i have to do is last till Thursday 
writing this all down Might help me remember. 
Then again my brain is mushy half the time 
I know others are worse off but sometimes it’s lonely and the why bother creeps in 

«1

Comments

  • AfraserAfraser MelbourneMember Posts: 3,022
    Sorry to hear about the problems you are having @cranky_granny, it’s very aggravating. I confess I get ‘difficult’ when specialists provide my oncologist or GP with information but don’t tell me too! I may be having treatment but I am also an adult (paying adult frequently!). Best wishes and I hope you get answers very soon - and some relief. 
  • cranky_grannycranky_granny Penrith NSWMember Posts: 247
    @Afraser thanks. 
    Hate this not knowing stuff 
  • Beryl C.Beryl C. Member Posts: 245
    cranky_granny strongly suggest you take a friend or family member to your next appointment - rehearse any questions you may have and write them down; have your 'assistant' take notes. Stress impairs our thinking and memory, ie, our brain is 'mushy' which is hard for others to understand. Keep in touch with others on this forum - its a very safe place to tell it how it is for you. There are no rights or wrongs just you finding your way through the maze of side effects, appointments and treatments and you will never be alone in those awful times of not knowing. I think you are a bit feisty which will carry you through this challenging (aka 'bloody awful') time. Keep in touch!
  • cranky_grannycranky_granny Penrith NSWMember Posts: 247
    Thanks Beryl C 
    I usually have one of my children with me. My Eldest tries to never miss an appointment
    The loneliness is at home As i live Alone. 
    Sometimes i go to work early and leave late  just to keep distracted. 
    This week might be better as i have one of my older grandkids staying over for the week. It will make the week go quicker 
    Likes it here says he can get more study done. 

  • NefertariNefertari Member Posts: 288
    @cranky_granny, good luck for Thursday.  I will be thinking of you, the waiting sucks. 
    Sometimes when I asked questions I did not get a straight answer, round and round we went and I felt like I had to push to make them answer!  Kind of like it was a secret and I didn't need to know, that was very frustrating.  :(
  • Brenda5Brenda5 Burrum Heads, QldMember Posts: 2,396
    I had eye troubles on Tamoxifen. If you aren't on any blood thinners, I used to take a half of a 100mg Aspro daily. It stopped me getting burst vessels behind my eye. 
  • cranky_grannycranky_granny Penrith NSWMember Posts: 247
    Just an update from todays appointment
    The Dr was great
    this is going to be long
    still unclear if its mets or arthritis
    in my full body scan back in 2017 when bc treatment finished there was no mention of arthritis anywhere 
    2 years on armidex ( bones and joints ached the whole time ) and its in so many places but they only mentioned 2 spots i had pain prior to bc  The neck and elbow. 
    In the 3 scans nothing was mentioned about the coccyx in the reports. 
    So I’m left up in the air. 
    Put back on targin with panadol for breakthrough
    stay on anti inflammatory and as the tamoxifen has less painful side effects
    stay on that
    go back in 6 weeks to be referred for follow up scans to check on the lesions to see whats happening there 
    Did have a bitch re the lack of communication and rudeness of the response when i did get an answer. 
    So i don't have to see that one again. 
    Not sorry there he's the same one that brushed off the hiccups and reflux after radiation.
    oh well might know something in 2 to 3 months 
    ill just hang in there 
  • arpiearpie Mid North Coast, NSWMember Posts: 3,938
    All the best @cranky_granny - the side effects from the arimidex is very similar to arthritis - I had arthritis before starting the meds and it has been exacerbated bigtime.  So fingers crossed it is just the meds/arthritis

    take care xx

  • NefertariNefertari Member Posts: 288
    All the best, I really hope that you get some answers soon. xx
  • kezmusckezmusc Member Posts: 1,479
    It really does stink @cranky_granny when you can't get a difinitive answer on things.

     I've had  back and hip pain since starting Tamoxifen 2.5yrs ago..  Same as you, there was no sign of arthritis or anything in the original staging CT or the many follow up scans I have had.  

    Fast forward to May this year and apparently there are "mild degenerative changes" creeping in according to xray and u/s. 
     The pain continued to get worse so I have had an MRI two weeks ago. 
    So in a relatively short period of time there is now "endplate odema, bilateral sacroiliac odema, thoracolumbar spondylosis (whatever the heck that is) a couple of bulging discs plus a few other bits and pieces of "degenerative changes.  

    Anyhoo, I was reading an article recently and it was saying that hormone therapy and induced menopause can age your body 6-8% faster than normal and exacerbates any minor dodgy bits you already had.  
    Maybe ask for an MRI,  you'll probably have to pay for it, but at least they tend to be a lot more specific than the rest of the scans and might provide some more definite answers.

    Hoping you get it sorted soon lovely.
    xoxoxo


    .  
  • cranky_grannycranky_granny Penrith NSWMember Posts: 247
    @kezmusc i go back in 6 weeks when the dr is organising new scans. For comparison 
    so its wait and see 



  • cranky_grannycranky_granny Penrith NSWMember Posts: 247
    Thanks everyone for the care and suggestions. 
    Its been such a bad year all round that i have lost patience with everything 
    and sometimes feel like is this ever going to change 
  • kmakmkmakm MelbourneMember Posts: 7,907
    Perfectly put @Temple! I'm exactly the same, and it does end up with making you feel lonely. I've just had the most appalling night's sleep, waking up six times due to a combination of hot flushes and the insane levels of Letrozole pain in my legs. Not saying a word about it to anyone. It is what it is but gosh it's hard. Big hug lovey, and you too @cranky_granny. What a shit time you've been having. I hope you'll get clarity and a plan from Father Christmas this year! K xox
  • NefertariNefertari Member Posts: 288
    @Temple, brilliantly worded.  You have captured the exact feeling, some people actually squirm when I tell them how I really am, so I've stopped telling them. 
    They just want me to say Im in remission, I cannot say that as no medical person has said that to me and I dont really understand what that is for a BC patient? 
    Yes it is lonely and that is why I come to the forum, people here really get it. I offload a lot to my psychologist, she is a saint but then I start worrying about her mental health lol
Sign In or Register to comment.